Start Submission Become a Reviewer

Reading: Retinal vein occlusion following intravenous immunoglobulin treatment

Download

A- A+
Alt. Display

Case Reports

Retinal vein occlusion following intravenous immunoglobulin treatment

Authors:

BMTP Nawasiwatte ,

Department of Neurology, National Hospital of Sri Lanka, Colombo, LK
X close

SC Somaratne,

Department of Neurology, National Hospital of Sri Lanka, Colombo, LK
X close

A Fernando,

Department of Neurology, National Hospital of Sri Lanka, Colombo, LK
X close

PS Gunaratne

Department of Neurology, National Hospital of Sri Lanka, Colombo, LK
X close

Abstract

Intravenous immunoglobulin (IVIg) is concentrated human immunoglobulins made from pooled donor plasma. Commercial preparations were used for clinical administration since early 1980s [1]. It modulates the immune response in a variety of inflammatory and autoimmune disorders. Although high-dose IVIg generally is considered safe, it is not without side effects and may promote life-threatening thrombosis [2]. We describe a young patient with Guillain Barré syndrome (GBS) who experienced retinal vein occlusion (RVO) following IVIg therapy.

DOI: http://dx.doi.org/10.4038/cmj.v57i4.5087

Ceylon Medical Journal 2012; 57: 170-171

DOI: https://doi.org/10.4038/cmj.v57i4.5087
How to Cite: Nawasiwatte, B., Somaratne, S., Fernando, A. and Gunaratne, P., 2013. Retinal vein occlusion following intravenous immunoglobulin treatment. Ceylon Medical Journal, 57(4), pp.170–171. DOI: http://doi.org/10.4038/cmj.v57i4.5087
Published on 04 Jan 2013.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus